Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 20, 2007, 6:01 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2007, 6:01 AM MST (13:01 UTC)
- Expired
- Dec 20, 2007, 3:01 PM MST
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 1.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 201301 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 601 AM MST THU DEC 20 2007 ...HIGH WINDS EXPECTED TODAY ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE... .A STRONG PACIFIC STORM SYSTEM WILL BRING A VERY STRONG PRESSURE GRADIENT ACROSS THE AREA TODAY. THIS GRADIENT WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. WYZ019-202200- /O.NEW.KRIW.HW.W.0014.071220T1301Z-071220T2200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 601 AM MST THU DEC 20 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A STRONG PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHWEST WINDS TODAY...OCCASIONALLY SUSTAINED NEAR 40 MPH...WITH GUSTS TO AROUND 70 MPH...ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE. THESE WINDS ARE EXPECTED TO WEAKEN DURING THE AFTERNOON...AS THE PRESSURE GRADIENT WEAKENS. TRAVELLERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS...INCLUDING HIGHWAY 287 BETWEEN SWEETWATER STATION AND MUDDY GAP. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
1 follow-up statement
000 WWUS75 KRIW 202201 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 301 PM MST THU DEC 20 2007 WYZ019-202315- /O.CAN.KRIW.HW.W.0014.000000T0000Z-071220T2200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 301 PM MST THU DEC 20 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WARNING. THE PRESSURE GRADIENT OVER THE GREEN MOUNTAINS AND RATTLESNAKE RANGE HAS RELAXED THIS AFTERNOON...CAUSING WINDS TO WEAKEN BELOW HIGH WIND CRITERIA. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE THROUGH THE EVENING HOURS...BUT ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. $$ BRANHAM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 20, 3:29 AM MST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 20, 3:29 AM MST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 329 AM MST THU DEC 20 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT SNOWFALL IS FINALLY GETTING UNDERWAY ACROSS THE WESTERN PORTION OF WYOMING. RADAR INDICATES A SOLID AREA OF SNOWFALL ACROSS EASTERN IDAHO INTO FAR WESTERN WY. TETON PASS WEB CAM IS INDICATING HEAVY SNOWFALL. ESTIMATED SNOWFALL REPORTS SO FAR REVEAL AROUND 2 INCHES OF NEW SNOW IN JACKSON AND ABOUT 4 INCHES OF SNOWFALL IN THE SNAKE RIVER CANYON ALONG WITH SOME BLOWING AND DRIFTING. WINTER STORM WARNING STILL LOOKS ON TARGET. ISENTROPIC UPGLIDE IS UNDERWAY AND THE BACK EDGE OF THIS SWATH OF ASSOCIATED ENHANCEMENT SHOULD BE THROUGH THE AREA BY 18Z. PART 2 OF THIS STORM WILL GET UNDERWAY THIS AFTERNOON AFTER A SHORT BREAK IN THE ACTION WHEN THE LEFT FRONT QUAD DYNAMICS OF THE 125 KNOT JET MAX ENHANCES THE SNOWFALL ONCE AGAIN THROUGH 06Z TONIGHT. IN ADDITION...AFTERNOON INSTABILITY ALONG WITH NEGATIVE LIFTED INDUCES WILL PROVIDE THE HILITED AREA WITH EMBEDDED HEAVY SNOW SHOWERS. HAVE INCLUDED THE WEST SLOPE OF THE WIND RIVER MOUNTAINS IN THE WINTER STORM WARNING AS THIS SOUTHWEST FLOW FAVORS THESE MTNS. LEFT THE OTHER HILITES AS IS. IN THE MEANTIME...THE TROUGH AXIS OFF THE COAST AT 133W WILL BE SPLITTING WITH THE SOUTHERN STREAM PROVIDING ISENTROPIC LIFT TO OUR SOUTHERN ZONES THIS EVENING...PRIMARILY OVER SWEETWATER COUNTY WHERE 2 TO 3 INCHES OF SNOWFALL WILL FALL WITH THE SAME LEFT FRONT QUAD JET STREAM DYNAMICS AIDING SNOWFALL THERE. THE ASSOCIATED COLD FRONT WILL BE PUSHING SOUTH ACROSS THE STATE TONIGHT. THE SNOWFALL ASSOCIATED WITH THE FRONT AS WELL AS THE SHORT LIVED UPSLOPE EVENT BEHIND THE FRONT SHOULD PRODUCE 4 TO 6 INCHES OF SNOWFALL TONIGHT IN THE BIG HORN MTNS BEFORE BOUNDARY LEVEL WINDS BACK AGAIN. 1 TO 2 INCHES OF SNOWFALL SHOULD FALL ACROSS THE LANDER FOOTHILLS AND ON CASPER MTN TONIGHT. MANY AREAS EAST OF THE DIVIDE WILL SEE AT LEAST SOME LIGHT SNOWFALL. LEFT LIKELY POPS FROM SOUTHERN SWEETWATER COUNTY TO CPR THROUGH 18Z FRIDAY. THE AIRMASS WILL STABILIZE CONSIDERABLY FRIDAY NIGHT WITH WARM AIR ADVECTION ALOFT GETTING UNDERWAY BY SATURDAY MORNING. WITH PLENTY OF FRESH SNOW COVER AROUND ALONG WITH STRENGTHENING INVERSIONS...MOST OF THE BASINS AND VALLEYS SHOULD EXPERIENCE PATCHY ICE FOG FROM 06Z THROUGH 18Z SATURDAY. SOME LIGHT SNOWFALL SHOULD BREAK OUT IN NORTHWEST WY BY SATURDAY AFTERNOON AS ISENTROPIC LIFT GETS UNDERWAY OUT THERE AS WELL AS AN INCREASINGLY MOIST PACIFIC WESTERLY DIFFLUENT FLOW ON THE BACK SIDE OF THE NARROW RIDGE. THIS WESTERLY DIFFLUENT UPSLOPE FLOW WILL CONTINUE THROUGH SATURDAY NIGHT. INCREASED WINDS AROUND THE CODY FOOTHILLS THIS MORNING WITH HINTS OF A MOUNTAIN WAVE ACTIVITY THERE. THE COMBINATION OF 50 KNOT 700MB WINDS AS WELL AS 29 KNOT WINDS IN THE MET MOS GUIDANCE FOR CPR ALONG WITH PRESENT WIND GUSTS HAS PROMPTED THE WINDS TO BE INCREASED TO JUST UNDER HIGH WIND CRITERIA FOR TODAY FROM THE GREEN MTNS TO CPR. SINCE THE SURFACE GRADIENT FROM RKS TO GCC WILL ONLY BE 8MB...DECIDED NOT TO GO HIGH WIND CRITERIA. SUSTAINED POST FRONTAL NORTH WINDS OF 20 TO 25 MPH WILL OCCUR ACROSS JOHNSON COUNTY TONIGHT WITH 5 TO 6MB 3 HOURLY PRESSURE RISES BEHIND THE FRONT.TODAY WILL BE THE WARMEST DAY OF THE WEEK IN AREAS THAT HAVE NOT MIXED OUT YET FOR AREAS SUCH AS LND WHICH WILL PUSH THE 40 DEGREE MARK. HERE ON THE TOP OF GRIFFY HILL AS WELL AS LND THE PRESENT TEMP IS STILL 27. H7 TEMPS DROP FROM -5 TO -18C TODAY THROUGH TONIGHT. .LONG TERM...SUNDAY THROUGH THURSDAY A PARADE OF PACIFIC STORM SYSTEMS WILL AFFECT THE FORECAST AREA ABOUT EVERY 36 TO 48 HOURS OR SO. THESE SYSTEMS...AND ASSOCIATED COLD FRONTS WILL KEEP TEMPERATURES GENERALLY BELOW AVERAGE...WITH A FEW SEASONAL READINGS IN WINDY AREAS BETWEEN SYSTEMS. THE FIRST TROUGH IN THE EXTENDED WILL AFFECT THE AREA SUNDAY...AND APPEARS TO BE RATHER WEAK AND QUICK MOVING. SO MAINLY LIGHT SNOW IS EXPECTED WEST OF THE DIVIDE...WITH PERHAPS SOME OF THE SNOW SHIFTING EAST OF THE DIVIDE...BUT LITTLE OR NO UPSLOPE IS EXPECTED WITH THIS SYSTEM...AS SFC AND 700MB WINDS REMAIN WEST OR NORTHWEST. BY MONDAY...THE NEXT TROUGH WILL BEGIN TO APPROACH THE AREA...WITH ISENTROPIC UPGLIDE INITIATING SNOW ACROSS THE WEST. THEN THE TROUGH IS EXPECTED TO SPLIT...WITH A CLOSED LOW FORMING MONDAY NIGHT IN THE SOUTHERN PORTION OF THE TROUGH ACROSS SOUTHERN UTAH THEN INTO THE FOUR CORNERS AREA. THIS SHOULD BRING A DECENT COLD FRONT THROUGH THE AREA...WHICH SHOULD PRODUCE UPSLOPE CONDITIONS EAST OF THE DIVIDE MONDAY NIGHT AND EARLY CHRISTMAS DAY...AND HAVE ADDED POPS EAST OF THE DIVIDE FOR MONDAY NIGHT INTO TUESDAY. HOWEVER...THE SPLIT TROUGH AND THE UPPER LOW PUSHING SO FAR TO THE SOUTH...SHOULD KEEP SNOWFALL AMOUNTS GENERALLY ON THE LIGHT SIDE. FINALLY THE NEXT TROUGH WILL AFFECT THE AREA WEDNESDAY AND THURSDAY...AND IS EXPECTED TO DIG AND BECOME A CLOSED LOW...WITH MEDIUM RANGE MODEL SOLUTIONS HAVING THIS UPPER LOW FROM THE DESERT SOUTHWEST TO THE FOUR CORNERS AREA THURSDAY MORNING. DUE TO THIS DISCREPANCY...HAVE KEPT POPS ACROSS THE WEST AND SOUTH...AND KEPT CENTRAL AND NORTHERN AREAS EAST OF THE DIVIDE DRY FOR NOW. && .AVIATION... A WINTER STORM PROMISES TO IMPACT THE WESTERN THIRD OF THE FORECAST AREA...BRINGING IFR TO LIFR CONDITIONS AT KJAC...KBPI AND KPNA AS WELL AS MOST AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE. WIDESPREAD IFR CEILINGS AND VISIBILITY WITH SNOW AND FOG WILL OBSCURE THE MOUNTAINS AND HIGHER TERRAIN. STRONG SOUTHWEST SURFACE WIND WILL BLOW OVER THE MOUNTAINS AND THROUGH SWEETWATER...SOUTHERN FREMONT AND NATRONA COUNTIES WITH MOUNTAIN WAVES LIKELY ALONG THE LEE SLOPES OF THE MOUNTAINS. CLOUDS WILL INCREASE EAST OF THE CONTINENTAL DIVIDE WITH WIDELY SCATTERED SNOW SHOWERS DEVELOPING LATE IN THE AFTERNOON ACROSS THE NORTH. && .FIRE WEATHER... SNOWFALL OF UP TO 16 INCHES WILL OCCUR TODAY THROUGH THIS EVENING ALONG THE WEST SLOPE OF THE WIND RIVER MOUNTAINS AS WELL AS OVER THE TETONS AND THE GROS VENTRE...WYOMING AND SALT RIVER RANGES. 3 TO 12 INCHES OF SNOWFALL WILL OCCUR OVER MUCH OF THE REST OF WESTERN WYOMING. STRONG WEST WINDS OF 30 TO 55 MPH WILL OCCUR IN THE CODY FOOTHILLS THIS MORNING AND STRONG SOUTHWEST WINDS OF 35 TO 55 MPH WILL OCCUR TODAY FROM THE GREEN MOUNTAINS TO CASPER. THE AIRMASS WILL MIX OUT CONSIDERABLY TODAY WITH AREAS THAT HAVE BEEN TRAPPED IN INVERSIONS ALL WEEK MIXING OUT AND ACTUALLY BREAKING THE FREEZING MARK. SOME SNOWFALL WILL FALL EAST OF THE DIVIDE TONIGHT INCLUDING 4 TO 6 INCHES OF SNOWFALL IN THE BIG HORN MOUNTAINS. INVERSIONS WILL REESTABLISH THEMSELVES ONCE AGAIN FRIDAY NIGHT. SNOW WILL BREAK OUT AGAIN IN WESTERN WYOMING BY SATURDAY AFTERNOON. && .RIW WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 11 PM MST THIS EVENING FOR WYZ001-002-014- 015-025-027. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR WYZ012-013- 023-024. && SHORT TERM...LIPSON LONG TERM...WM AVIATION...C.BAKER FIRE WEATHER...LIPSON
Hazardous weather outlook, Dec 20, 5:00 AM MST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MST THU DEC 20 2007 WYZ001>020-022>030-211200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MST THU DEC 20 2007 ...A WINTER STORM WARNING AND A SNOW ADVISORY ARE IN EFFECT FOR MUCH OF WESTERN WYOMING FOR TODAY AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS EVENING AND TONIGHT A SIGNIFICANT SNOW STORM IS EXPECTED OVER WESTERN WYOMING TODAY THROUGH THIS EVENING AS A POTENT PACIFIC STORM SYSTEM TRACKS ACROSS WESTERN WYOMING. SNOWFALL RATES OF ONE INCH PER HOUR ARE EXPECTED TODAY ALONG WITH THE POTENTIAL FOR UP TO 16 INCHES OF SNOW OVER THE TETONS AND THE WEST SLOPES OF THE WIND RIVER MOUNTAINS WELL AS ACROSS THE GROS VENTRE...WYOMING AND SALT RIVER RANGES THROUGH THIS EVENING. 6 TO 8 INCHES OF SNOWFALL IS ALSO EXPECTED ACROSS THE NORTHERN JACKSON AND STAR VALLEYS ALONG WITH 4 TO 6 INCHES OF SNOWFALL ACROSS THE SOUTHERN PORTION OF THESE VALLEYS. TOGWOTEE... TETON AND SALT RIVER PASSES ARE EXPECTED TO BECOME SNOW COVERED AND SLICK TODAY. 3 TO 12 INCHES OF SNOW ARE EXPECTED ACROSS THE REST OF WESTERN WYOMING THROUGH THIS EVENING. CONSIDERABLE BLOWING AND DRIFTING SNOW ARE EXPECTED ACROSS THE HIGHER ELEVATIONS AS WELL AS ACROSS THE OPEN AREAS OF WESTERN WYOMING TODAY. 4 TO 6 INCHES OF SNOWFALL ARE EXPECTED ACROSS THE BIG HORN MOUNTAINS TONIGHT WITH POWDER RIVER AND GRANITE PASS BECOMING SLICK AND SNOW COVERED TONIGHT. 2 TO 3 INCHES OF SNOWFALL IS EXPECTED ACROSS SOUTHERN SWEETWATER COUNTY THIS EVENING. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED IN THE CODY FOOTHILLS TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED FROM THE GREEN MOUNTAINS TO CASPER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY PATCHY FOG IS EXPECTED ACROSS THE BASINS AND VALLEYS LATE FRIDAY NIGHT AND SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE TODAY THROUGH TONIGHT. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.